Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 7, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 3, 2022, 2:56 AM CST for Morton County, Stanton County, Stevens County, Kansas. It took effect at Mar 3, 2022, 1:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2022, 2:56 AM CST (08:56 UTC)
- In effect from
- Mar 3, 2022, 1:00 PM CST
- Expired
- Mar 3, 2022, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4648 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930 WWUS83 KDDC 030856 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 256 AM CST Thu Mar 3 2022 ...Fire Weather Danger Thursday and Friday Afternoon... KSZ074-084-085-031700- /O.NEW.KDDC.FW.W.0007.220303T1900Z-220304T0100Z/ /O.CON.KDDC.FW.A.0005.220304T1800Z-220305T0000Z/ Stanton-Morton-Stevens- 256 AM CST Thu Mar 3 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...084 AND 085... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...084 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM this afternoon to 7 PM CST this evening. * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && Springer $$ KSZ043-061>063-075-076-086-031700- /O.CON.KDDC.FW.A.0005.220304T1800Z-220305T0000Z/ Scott-Hamilton-Kearny-Finney-Grant-Haskell-Seward- 256 AM CST Thu Mar 3 2022 /156 AM MST Thu Mar 3 2022/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061... 062...063...075...076 AND 086... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 076 Haskell...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc Springer
2 follow-up statements
029 WWUS83 KDDC 030923 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 323 AM CST Thu Mar 3 2022 ...Fire Weather Danger Thursday and Friday Afternoon... KSZ074-084-085-031730- /O.CON.KDDC.FW.W.0007.220303T1900Z-220304T0100Z/ /O.CON.KDDC.FW.A.0005.220304T1800Z-220305T0000Z/ Stanton-Morton-Stevens- 323 AM CST Thu Mar 3 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && Springer $$ KSZ043-061>063-075-076-086-031730- /O.CON.KDDC.FW.A.0005.220304T1800Z-220305T0000Z/ Scott-Hamilton-Kearny-Finney-Grant-Haskell-Seward- 323 AM CST Thu Mar 3 2022 /223 AM MST Thu Mar 3 2022/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061... 062...063...074...075...076...084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc Springer
105 WWUS83 KDDC 031448 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 848 AM CST Thu Mar 3 2022 ...Fire Weather Danger Thursday and Friday Afternoon... KSZ074-084-085-040100- /O.CON.KDDC.FW.W.0007.220303T1900Z-220304T0100Z/ /O.CON.KDDC.FW.A.0005.220304T1800Z-220305T0000Z/ Stanton-Morton-Stevens- 848 AM CST Thu Mar 3 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...084 AND 085... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY... * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South 15 to 20 mph with gusts up to 30 mph Today. Friday the winds will be southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent today and as low as 14 percent on Friday. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && Springer $$ KSZ043-061>063-075-076-086-040100- /O.CON.KDDC.FW.A.0005.220304T1800Z-220305T0000Z/ Scott-Hamilton-Kearny-Finney-Grant-Haskell-Seward- 848 AM CST Thu Mar 3 2022 /748 AM MST Thu Mar 3 2022/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061... 062...063...074...075...076...084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 063 Finney...Fire Weather Zone 075 Grant... Fire Weather Zone 076 Haskell and Fire Weather Zone 086 Seward. * Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 3, 12:17 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 3, 12:17 AM CST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1217 AM CST Thu Mar 3 2022 ...Updated Short Term... .SHORT TERM...(Today and tonight) Issued at 1208 AM CST Thu Mar 3 2022 Satellite and upper air analysis at midnight depicts an upper level pattern consisting of a longwave ridge over roughly the western half of the CONUS, and a longwave trough over the eastern half. These features will shift slightly eastward through the short term period, and another day of above average temperatures is expected for southwest KS. At the surface, a weak cold front was located over far north-central and northeast KS moving slowly southward. This boundary will continue southward over the next several hours bringing low stratus and northeast winds to the northeast portions of our area before washing out late Thursday morning. As a result, afternoon high temperatures at locations within the post-frontal airmass will be much lower than the rest of the area, with upper 60s/low 70s expected behind the front, and upper 70s/low 80s elsewhere. As the upper level ridge ejects into the High Plains Thursday afternoon, mass response around lee cyclogenesis in eastern CO will foster gusty south winds mainly over the far southwest zones. These winds will combine with the continental tropical airmass already in place to cause critical fire weather conditions to arise over a small portion of far southwest KS. To account for this, a Red Flag Warning will be issued. Thursday night, south winds will remain elevated as the lee cyclone in eastern CO deepens further, inhibiting optimal radiational cooling. Otherwise, expect a quiet night across southwest KS with lows in the 40s. .LONG TERM...(Thursday night through Wednesday) Issued at 119 PM CST Wed Mar 2 2022 Critical Fire Weather Conditions possible Friday and Saturday across portion of southwest and south central Kansas. On Friday the southerly winds will draw some more humid air back into southwest Kansas during the day as a surface boundary that was near Garden City and Dodge City on Thursday lifts northeast. A developing dryline will move out of eastern Colorado and into far southwest Kansas. Models are in good agreement with this boundary being located near Liberal and Garden City which would place a favorable area for possible critical fire weather conditions west of this Liberal to Garden City line. 850mb winds at 21z Friday and 00z Saturday are forecast to range from 25 to 35 knots so it is not out of the question to see frequent gusts greater than 25 mph at times Friday afternoon as afternoon humidity values fall back into the 10 to 15 percent range behind this surface boundary. Warming temperatures across all of southwest Kansas in the 850 to 800 mb levels continue to support highs in the upper 70s to lower 80s. On Saturday a deepening area of low pressure at the surface will cross western Kansas during the day as the first in a series of upper level disturbances crosses the West Central High Plains. Models are in good agreement with deep mixing to occur during the day and based on the 850mb to 700mb winds from 18z Saturday to 00z Sunday it appears that the potential exists for critical to extreme fire weather conditions to exist south of a cold front that will be located late day from Elkhart to Dodge City to near Stafford. In addition to the very windy and dry conditions the highs will once again climb into the upper 70s. North of this cold front on Saturday the highs are expected to be only in the 60s as gusty north winds will begin to usher in some cooler air into southwest Kansas. A reinforcement of colder air will then invade southwest Kansas Sunday night into Monday as our next in the series of upper level troughs/low crosses the Central Plains. Temperatures next week….Models and ensembles were both in decent agreement with an upper level ridge amplifying/developing over the eastern Pacific and Gulf of Alaska during the first half of next week. Climatological Percentiles from both the GEFS and ECMWF were greater than 90 along the ridge axis. Given the location of the upper ridge axis early next week it looks like an extended period of cooler temperatures can be expected. Precipitation chances next week…At this time it appears the better chance for precipitation will be early in the work week as some moisture along with mid level forcing ahead of an upper level trough crosses the Central Plains Sunday night and Monday. Our midweek system, which will be bringing back some colder air to western Kansas, will have some mid level forcing but moisture currently appears to be lacking. Would not be surprised to see some light precipitation Wed or Thursday but at this time the probability looks low. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1118 PM CST Wed Mar 2 2022 VFR flying conditions are expected this TAF cycle for DDC, GCK, and LBL, while HYS will see some MVFR/IFR cigs roughly during the 12-18Z Thursday time frame as a cold front sags south into central KS. Otherwise, winds will remain light and variable through Thursday morning for DDC, GCK, and LBL before increasing out of the south and becoming somewhat gusty. At HYS, light and variable winds will increase slightly out of the northeast as the cold front passes. && .PRELIMINARY POINT TEMPS/POPS... DDC 37 78 46 81 / 0 0 0 0 GCK 34 79 45 81 / 0 0 0 0 EHA 39 80 46 81 / 0 0 0 0 LBL 34 81 45 83 / 0 0 0 0 HYS 36 68 41 78 / 0 0 0 0 P28 38 78 46 78 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Springer LONG TERM...Burgert AVIATION...Springer
Hazardous weather outlook, Mar 2, 3:32 AM CST, 23 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 332 AM CST Wed Mar 2 2022 KSZ030-031-043>046-061>066-074>081-084>090-030945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 332 AM CST Wed Mar 2 2022 /232 AM MST Wed Mar 2 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Fire danger risk will increase Thursday through Friday as winds increase with RHs dipping into the teens. Days 2-7 Hazards ---------------- * Thursday - Fire weather: Elevated risk * Friday - Fire weather: Elevated risk * Saturday - Fire weather: Elevated risk * Sunday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Monday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Tuesday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:22 AM CST | Fire Weather Watch | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Morton and 4 more | 23 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.